Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Dear doctor Recent few months. I have a little constipation

Answered by
Dr.
Dr. Arnab Banerjee

Critical Care Specialist

Practicing since :2012

Answered : 1221 Questions

default
Posted on Sat, 9 Feb 2019 in Digestion and Bowels
Question: Dear doctor Recent few months. I have a little constipation. Try the probiotics. A lot of farts after eating probiotics. is it right reaction?
doctor
Answered by Dr. Arnab Banerjee 2 hours later
Brief Answer:
It can happen, please follow the advice, observe how you stay afterward...

Detailed Answer:
Hello there,
Welcome to 'Ask A Doctor' service...
I've gone through your query in details...
I can understand your concerns...

Even daily/excessive intake of probiotic supplements and laxatives and can cause such flatulence resulting in a lot of farts. So, please refrain from using them for a while now.

-Yogurt contains natural probiotics, you may have yogurt daily with the meal...

-If you chew gums (yes, you've read right), stopping them now would be a good idea.

-Drink plenty of water(at least 10-12cups per day), have cooked vegetables, for the time being, simple homemade foods, oats, muesli, high fiber diet, avoid any form of spicy food...avoid foods which are prone to induce gas (eg. cabbage, cauliflower, beans, and legumes etc)...

-Avoid smoking/alcohol strictly, if at all do, as they can further worsen this scenario...

-Eat in small but frequent portion, that way even if you eat too fast, it won't cause too many concerns.

-Avoid fast/processed foods, avoid refined sugar/sugary products.

If there are any other symptoms like: abdominal pain or cramping, poor appetite, nausea and vomiting, foul-smelling stool, mucus or undigested food in feces, greenish loose motion-- it'll be better to get a stool routine analysis and culture sensitivity, liver function test, serum amylase and lipase done as this may also indicate an ongoing infection (could be due to protozoal/bacterial). Based on the findings, necessary antibiotic/antiprotozoal therapy should be initiated.

Let me know if I can assist you further...

Take Care
Kind Regards

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Arnab Banerjee 8 hours later
Thanks for your helpful reply. I would like to ask that what happen in my body after eat the probiotics? what is it doing cause garts? May I reduce the volume of taking probiotics to keep going for constipation.
doctor
Answered by Dr. Arnab Banerjee 40 minutes later
Brief Answer:
Please follow as already advised...

Detailed Answer:
Welcome back,
Thanks for following up...

Basically, probiotics contain gut-friendly bacterial strains which help in normalizing the gut activities (including strengthening of the gut epithelial barrier as well as immunity modulating)...

However, sometimes there can be bacterial overgrowth inside the intestines which along with other factors (improper diet, lifestyle disorders etc.) can flare up the entire situation thus causing more harm than good (eg. excessive farting)...

Yes, if you go back to our previous discussion, you'll see that I've already suggested you refraining from those probiotics for the time being...

Just follow all the dietary modifications and other pieces of advice explained earlier and observe how you stay...

Take Care
Kind Regards



Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on